Log In    |    Join IASS    |    Online Journal    |    Proceedings    |    Directory    |    Events    |    News

On-line Journal of the IASS

Vol. 44 (2003) No. 3 December n. 143


Hangai Prize papers: Consistent Formulations for Geometric Nonlinear Analysis of Space Framed Structures

< Table of Contents for Vol. 44 (2003) No. 3 December n. 143
  • Journal Name: Journal of the International Association for Shell and Spatial Structures (J. IASS)
  • ISSN: (Electronic Version) 1996-9015
  • ISSN: (Print Version) 1028-365X
  • Issue: Vol. 44 (2003) No. 3 December n. 143
  • Pages: 175-180
  • Title: Hangai Prize papers: Consistent Formulations for Geometric Nonlinear Analysis of Space Framed Structures
  • Author(s): H-H. Lee and L-J. Leu
  • Keywords: Geometric nonlinear analysis; buckling analysis; space framed structures; consistent formulations; large rotation
Abstract
This paper is concerned with the geometric nonlinear and buckling analyses of space framed structures emphasizing how to model the effects of geometric nonlinearity consistently. Two consistent formulations are presented in this study; one is on the basis of small rotation, while the other large rotation. The consistency makes the derived element and structural tangent stiffness matrices symmetric. Although the tangent stiffness matrices are different, these two formulations predict the same nonlinear responses and buckling loads. It is also shown in this paper that the incremental equilibrium equations for these two formulations are equivalent to those derived by Yang and Kuo (1994). However, the element tangent stiffness matrix in Yang and Kuo (1994) is asymmetric.

Read the complete article (pdf) (requires membership or subscription)
© IASS All rights reserved.
IASS · CEDEX - Laboratorio Central de Estructuras y Materiales · C/ Alfonso XII, 3 · 28014 Madrid, Spain     tel. 34 91 335-7409; fax: 335-7422
Site Design & Programming
by World Design Group, Inc.